Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 4, NWS Corpus Christi, TX

March 20, 2015Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Mar 20, 2015, 7:56 PM CDT for Victoria County, Texas. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2015, 7:56 PM CDT (00:56 UTC)
Expired
Mar 20, 2015, 9:45 PM CDT
In force
109 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 130 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WGUS54 KCRP 210056
FFWCRP
TXC469-210245-
/O.NEW.KCRP.FF.W.0004.150321T0056Z-150321T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
756 PM CDT FRI MAR 20 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN VICTORIA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 945 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR  
  ESTIMATED THAT UP TO TWO INCHES OF RAIN HAS FALLEN OVER THE PAST   
  COUPLE OF HOURS WITH AN ADDITIONAL INCH POSSIBLE. THE COMBINATION  
  OF RAINFALL THIS EVENING AND RECENT SATURATION OF GROUNDS FROM     
  PREVIOUS RAINFALL WILL INCREASE THE THREAT OF FLASH FLOODING OVER  
  THE NEXT COUPLE OF HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT MAY EXPERIENCE FLOODING INCLUDE...      
  NORTHERN AND WESTERN PORTIONS OF                        
VICTORIA...FORDTRAN...NURSERY...OAK VILLAGE AND SALEM. SOME CREEKS   
  THAT MAY EXPERIENCE FLOODING INCLUDE...SPRING CREEK...WILLOW CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.

&&

LAT...LON 2907 9693 2903 9685 2883 9694 2872 9703
      2871 9717 2874 9718 2878 9716 2879 9718
      2895 9712 2901 9713 2910 9700 2910 9697

$$

HART
1 follow-up statement
949 
WGUS74 KCRP 210211
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
911 PM CDT FRI MAR 20 2015

TXC469-210219-
/O.CAN.KCRP.FF.W.0004.000000T0000Z-150321T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VICTORIA-
INCLUDING THE CITY OF VICTORIA
911 PM CDT FRI MAR 20 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
VICTORIA COUNTY...

THE HEAVIER SHOWER AND THUNDERSTORM ACTIVITY HAS DIMINISHED ACROSS 
THE WARNED AREA. NO REPORTS OF FLOODING HAVE BEEN RECEIVED AT THIS 
TIME. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 2907 9693 2903 9685 2883 9694 2872 9703
      2871 9717 2874 9718 2878 9716 2879 9718
      2895 9712 2901 9713 2910 9700 2910 9697

$$

HART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 6:45 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 20, 6:45 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
645 PM CDT FRI MAR 20 2015

.DISCUSSION...BASED ON CURRENT RADAR TRENDS...STARTED THE ONSET OF
HIGHER POPS AROUND 23Z. NO CHANGES WERE MADE THOUGH TO THE FLASH
FLOOD WATCH AS HEAVY RAINFALL EVENT LOOKS LIKELY THIS EVENING AND
OVERNIGHT...ESPECIALLY OVER THE BRUSH COUNTRY AND RIO GRANDE
PLAINS. UPDATED AVIATION SECTION ATTACHED AS WELL.

&&

.AVIATION...POOR FLIGHT CONDITIONS ARE EXPECTED TO DEVELOP TONIGHT
AS LOW CLOUDS AND RAIN OVERSPREAD SOUTH TEXAS. VFR/MVFR CIGS
INITIALLY WILL TRANSITION TO IFR/LIFR THIS EVENING/OVERNIGHT AND
CONTINUE INTO SATURDAY. RAINFALL THREAT WILL INCREASE AS WELL AS
SLOWLY MOVING COLD FRONT INTERACTS WITH APPROACHING UPPER LEVEL
DISTURBANCE AND PLENTIFUL MOISTURE. A FEW THUNDERSTORMS WILL BE
POSSIBLE AS WELL. FOR THE MOST PART...PREVAILED SHRA AND INCLUDED
SOME VCTS REMARKS FOR ALL THE TERMINALS. FUTURE AMENDMENTS WILL
LIKELY BE NEEDED AND WILL UPDATE AS NECESSARY,

&&

.PREV DISCUSSION... /ISSUED 324 PM CDT FRI MAR 20 2015/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...MAIN FOCUS IN THE
SHORT TERM IS EXCESSIVE RAINFALL POTENTIAL ACROSS THE COASTAL BEND
WITH AN INCOMING FRONT TAPPING INTO BOTH PACIFIC AND GULF MOISTURE.
A SLOW MOVING UPPER LOW MOVING ACROSS NORTHERN MEXICO WILL AID IN
PACIFIC MOISTURE TRANSPORT...AND INFLOW INTO A WEAK COLD FRONT WILL
ADD GULF MOISTURE TO THE MIX TO CREATE VERY HIGH PRECIPITABLE WATER
TOTALS FOR THIS EVENT.

A PREFRONTAL TROUGH WILL TRACK ACROSS THE FORECAST AREA
OVERNIGHT...ACTING AS AN INITIAL AREA OF FOCUS. SCATTERED TO
NUMEROUS SHOWERS HAVE ALREADY DEVELOPED OVER PARTS OF THE AREA...AND
THAT ACTIVITY WILL INCREASE IN COVERAGE OVERNIGHT AS THE BOUNDARY
APPROACHES. THE BOUNDARY IS EXPECTED TO STALL OUT SOMEWHERE NEAR OR
JUST NORTH OF THE COASTAL BEND TOMORROW BEFORE FINALLY PUSHING
THROUGH SATURDAY NIGHT. BY THEN BEST FORCING AND MOISTURE WILL BE
MOVING EAST OF THE AREA...AND PRECIPITATION WILL BEGIN TO TAPER OFF.

NO SIGNIFICANT CHANGE IN EXPECTED RAINFALL TOTALS...WITH HIGHEST
AMOUNTS OVER THE WESTERN BRUSH COUNTRY AND LESSER AMOUNTS TOWARD THE
SOUTHEAST. WITH SATURATED GROUNDS ACROSS THE ENTIRE COASTAL
BEND...HOWEVER...ANY SIGNIFICANT RAINFALL ANYWHERE IN THE FORECAST
AREA WILL LIKELY CAUSE PONDING OF WATER AND LOCALIZED FLOODING. AS A
RESULT...A FLASH FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY EVENING.

SEVERE THREAT FROM THIS SYSTEM...APART FROM FLOODING...APPEARS
MINIMAL. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENT...AND
SOME OF THESE MAY PRODUCE STRONG WIND GUSTS OR SMALL HAIL.

HIGH DEWPOINT AIR OVER THE RELATIVELY COOL NEARSHORE WATERS WILL
CONTINUE TO PRODUCE DENSE MARINE FOG OVERNIGHT...AND AN ADVISORY
REMAINS IN EFFECT AS VISIBILITIES WILL REMAIN COMMONLY LESS THAN A
MILE.

REDUCED DIURNAL TEMPERATURE RANGES SLIGHTLY FROM GUIDANCE BASED ON
COPIOUS MOISTURE LEVELS AND THICK CLOUD COVER.

LONG TERM (SUNDAY THROUGH FRIDAY)...MAIN FORECAST FOCUS HAS NOW
SHIFTED AWAY FROM THE LONG TERM...WITH THE HEAVY RAINFALL EVENT IN
THE SHORT TERM. BY SUNDAY MORNING UPPER LOW WILL HAVE LIFTED TO
NORTHEAST TEXAS. AN AREA OF ELEVATED MOISTURE STILL LINGERS ACROSS
THE GULF WATERS AND UP INTO THE VICTORIA CROSSROADS. BEFORE THE TAIL
END OF THE UPPER TROUGH SWINGS PAST AND DRIER AIR PUSHES INTO THE
REGION...COULD SEE A FEW ISOLATED THUNDERSTORMS LINGERING ACROSS
THESE AREAS IN THE MORNING....TAPERING OFF BY EARLY SUNDAY
AFTERNOON. THE MAJORITY OF THE LONG TERM WILL THEN REMAIN FAIRLY
TRANQUIL WITH ZONAL FLOW ALOFT...BRINGING MORE SUNSHINE AND WARMER
TEMPERATURES THROUGH THE MID WEEK. NEXT FORECAST CHALLENGE WILL BE
TIMING AND STRENGTH OF THE NEXT COLD FRONT LATE IN THE WEEK.
CONTINUE TO SEE DIFFERENCES IN MODELS AND RUNS WITH REGARD TO
TIMING...STRENGTH OF THIS FRONT...AND ANY PRECIP WITH IT. GFS BRINGS
DEEPER PLUME OF PACIFIC MOISTURE UP ACROSS THE REGION AGAIN...WHILE
THE ECMWF REMAINS SOMEWHAT DRIER ALOFT. CURRENT FORECAST TIMING HAS
FROPA OCCURRING THURSDAY EVENING INTO FRIDAY MORNING. TEMPERATURES
WILL BE COOLER ON THURSDAY BEFORE THE FRONT MOVES THROUGH
THOUGH...AS CLOUD COVER REALLY INCREASES AND CONVECTION DEVELOPS
AHEAD OF THE FRONT DURING THE DAY THURSDAY. FRIDAY WILL BE SEVERAL
DEGREES COOLER IN WAKE OF THIS COLD FRONT...AND WITH LINGERING
SHOWERS OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  67  72  62  78  /  60  70  90  50  10
VICTORIA          80  66  71  61  77  /  90  90 100  70  20
LAREDO            76  67  73  61  79  / 100 100  80  30  10
ALICE             81  67  72  62  80  /  80  90  90  40  10
ROCKPORT          76  66  70  62  75  /  50  70  90  60  20
COTULLA           76  66  71  59  78  / 100 100  80  30  10
KINGSVILLE        80  67  73  62  79  /  60  70  90  50  10
NAVY CORPUS       77  67  71  63  75  /  50  70  90  60  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...DENSE FOG ADVISORY UNTIL 4 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM.

&&

TB/78...AVIATION
Hazardous weather outlook, Mar 20, 3:47 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
347 PM CDT FRI MAR 20 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-212100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
347 PM CDT FRI MAR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT PERSISTING INTO
SATURDAY. HEAVY RAINFALL OVERNIGHT WITH 1 TO 3 INCHES...AND
ISOLATED HIGHER AMOUNTS UP TO 6 INCHES.

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE RIO
GRANDE PLAINS AND BRUSH COUNTRY THIS AFTERNOON...BECOMING MORE
SCATTERED AMONGST THE WIDESPREAD RAINFALL ACROSS THE REGION
TONIGHT.

A MARINE DENSE FOG ADVISORY IS IN EFFECT FOR THE BAYS AND
NEARSHORE WATERS TONIGHT THROUGH INTO EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN OVER SOUTH TEXAS
ON SATURDAY. FLOODING WILL STILL BE POSSIBLE OVER THE AREA...WITH
A FLASH FLOOD WATCH CONTINUING. ALSO...ALTHOUGH THE POTENTIAL FOR
SEVERE WEATHER IS LOW...A FEW STRONG STORMS WILL BE POSSIBLE...
PRODUCING WINDS 40 TO 45 MPH ALONG WITH PEA TO MARBLE SIZED HAIL.
THE CONCERN FOR FLOODING RAINS AND STRONG STORMS WILL END SATURDAY
NIGHT.

THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THURSDAY AND THURSDAY
NIGHT WITH A COLD FRONT MOVING THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LK

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 10:55 PM CDTAreal Flood AdvisoryCRPLive Oak80 min
Mar 20, 11:55 PM CDTAreal Flood AdvisoryCRPWebb110 min
Mar 21, 1:41 AM CDTDense Fog AdvisoryCRPAransas, Kleberg, Nueces, San Patricio2 hr
Mar 21, 2:26 AM CDTAreal Flood AdvisoryCRPLa Salle, McMullen2 hr
Mar 21, 3:12 AM CDTAreal Flood AdvisoryCRPLa Salle, Webb2 hr
Mar 21, 4:36 AM CDTAreal Flood AdvisoryCRPBee, La Salle, Live Oak, McMullen114 min
Mar 21, 5:19 AM CDTFlash Flood WarningCRPBee, La Salle, Live Oak, McMullen116 min
Mar 21, 5:27 AM CDTAreal Flood AdvisoryCRPDuval, Webb2 hr
Mar 21, 6:38 AM CDTAreal Flood AdvisoryCRPLa Salle112 min
Mar 21, 7:04 AM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio116 min
Mar 21, 7:34 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Webb86 min
Mar 21, 8:14 AM CDTAreal Flood AdvisoryCRPAransas, Refugio, San Patricio91 min
Mar 21, 8:52 AM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria5 days
Mar 21, 9:04 AM CDTAreal Flood AdvisoryCRPDuval, Jim Wells86 min
Mar 21, 9:08 AM CDTAreal Flood AdvisoryCRPLa Salle, McMullen82 min
Mar 21, 9:15 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio, Victoria90 min
Mar 21, 9:27 AM CDTFlash Flood WarningCRPMcMullen2 hr
Mar 21, 9:43 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Live Oak, Nueces, San Patricio62 min
Mar 21, 10:03 AM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces, San Patricio87 min
Mar 21, 10:34 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak, Refugio, San Patricio, Victoria56 min
Mar 21, 10:48 AM CDTAreal Flood AdvisoryCRPDuval, Webb57 min
Mar 21, 11:03 AM CDTFlash Flood WarningCRPAransas, Bee, Kleberg, Nueces, Refugio, San Patricio87 min
Mar 21, 11:07 AM CDTAreal Flood AdvisoryCRPCalhoun53 min
Mar 21, 11:22 AM CDTFlash Flood WarningCRPBee, Goliad, Refugio83 min
Mar 21, 11:31 AM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces, San Patricio59 min
Mar 21, 12:03 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio, Victoria117 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.